Oregon, 2006

High Wind in Oregon, January 31, 2006

January 31, 2006 · NWS MFR · 4 events in 1 county or zone

A High Wind Warning was issued for Oregon coastal zones ORZ021/022 at 30/2151 PST, effective from 31/1200 to 31/2300 PST. It was shortened to 31/2200 PST at 31/0329 PST, then extended to 01/0400 PST at 31/2146 PST.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A High Wind Warning was issued for Oregon coastal zones ORZ021/022 at 30/2151 PST, effective from 31/1200 to 31/2300 PST. It was shortened to 31/2200 PST at 31/0329 PST, then extended to 01/0400 PST at 31/2146 PST. It was expired at 01/0400 PST. The above observations verified the warning.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Jan 31, 8:50 AM PST, 6 hours 10 minutes earlier.

Area forecast discussion, Jan 31, 8:50 AM PST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST TUE JAN 31 2006

.DISCUSSION...
SATELLITE IMAGERY SHOWS THE NEXT PACIFIC STORM IS HEADING JUST TO
THE NORTH OF OUR FORECAST AREA INTO NORTHERN HALF OF OREGON. THE
WARM FRONT IS EXPECTED TO MOVE INLAND THIS AFTERNOON WITH THE
TRAILING COLD FRONT WASHING AS IT COMES INLAND TONIGHT. BOUNDARY
LAYER WINDS SHOWS UP TO 50 KTS IS POSSIBLE ALONG THE COAST AND WILL
CONTINUE WITH THE CURRENT HIGH WIND WARNING FOR THE COASTAL ZONE AND
WIND ADVISORY FOR THE SHASTA VALLEY STARTING THIS AFTERNOON. WITH
MAINLY WESTERLY FLOW THE SNOW LEVEL IS EXPECTED TO REMAIN AROUND
5000 FEET TODAY AND TONIGHT.

CURRENT FORECAST COVERS THIS TREND AND NO UPDATE WILL BE ISSUED THIS
MORNING.

IN THE EXTENDED...THE RIDGE WILL MOVE ON TO THE EAST AND A WARM FRONT
WILL MOVE THROUGH FRIDAY...FOLLOWED BY A STRONG COLD FRONT
SATURDAY.  YET ANOTHER FRONT WILL MOVE IN SUNDAY.

&&

.AVIATION...PATCHY VALLEY LOW CLOUDS AND FOG WILL DEVELOP AS SKIES
CLEAR THIS MORNING WITH LOCAL IFR CONDITIONS.  ANOTHER STRONG FRONT
WILL SPREAD RAIN TO THE COAST THIS AFTERNOON THEN INLAND TONIGHT WITH
STRONG SOUTH WINDS...MOUNTAIN OBSCURATIONS AND REDUCED VISIBILITIES.

&&

WATCHES/WARNINGS/ADVISORIES...
OR...STORM WARNING...FLORENCE OR TO CAPE BLANCO OR 0-60 NM.
     GALE WARNING....CAPE BLANCO OR TO OR/CA BORDER 0-60 NM.
     SMALL CRAFT ADVISORY FOR SEAS...FLORENCE OR TO OR/CA BORDER
                     0-60NM.
     WINTER STORM WARNING...ORZ025/027/028 ABV 5000 FEET
                     4 PM TUE-10 AM WED.
     SNOW ADVISORY...ORZ030 4 PM TUE-10 AM WED.
     HIGH WIND WARNING...ORZ021/022 12 PM TUE TO 10 PM TUE.
     FLOOD WARNING...SOUTH FORK COQUILLE RIVER AT MYRTLE POINT AND
                     THE ROGUE RIVER AT AGNESS 2 N.

CA...GALE WARNING....OR/CA BORDER TO PT ST GEORGE CA 0-60 NM.
     SMALL CRAFT ADVISORY FOR SEAS...OR/CA BORDER TO PT ST GEORGE CA
                     0-60NM.
     WINTER STORM WARNING...CAZ080/082/083 ABV 5000 FEET 4 PM TUE TO
                     10 AM WED.
     SNOW ADVISORY....CAZ081 ABV 5000 FEET 4 PM TUE TO 10 AM WED.
     WIND ADVISORY....CAZ081 12 PM TUE TO 4 AM WED.

&&

FB

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Jan 31, 6:08 AM PST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
608 AM PST TUE JAN 31 2006

CAZ081-010230-
CENTRAL SISKIYOU COUNTY-
608 AM PST TUE JAN 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

...SNOW ADVISORY FOR ELEVATIONS ABOVE 5000 FEET FROM 4PM TUESDAY
THROUGH 10AM WEDNESDAY...
.
...WIND ADVISORY FROM 12PM TO 4AM WEDNESDAY...

.DAYS TWO THROUGH SEVEN...XXXDAY THROUGH XXXDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORZ030-010230-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
608 AM PST TUE JAN 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

...SNOW ADVISORY FOR ELEVATIONS ABOVE 5000 FEET FROM 4PM TUESDAY
THROUGH 10AM WEDNESDAY...

.DAYS TWO THROUGH SEVEN...XXXDAY THROUGH XXXDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORZ024-027-028-010230-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
608 AM PST TUE JAN 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

...WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET FROM 4PM
TUESDAY THROUGH 10AM WEDNESDAY...

.DAYS TWO THROUGH SEVEN...XXXDAY THROUGH XXXDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ080-082-083-010230-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
608 AM PST TUE JAN 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

....WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET FROM 4PM
TUESDAY THROUGH 10AM WEDNESDAY...

.DAYS TWO THROUGH SEVEN...XXXDAY THROUGH XXXDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORZ021-022-010230-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
608 AM PST TUE JAN 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

...HIGH WIND WARNING FROM 12PM TUESDAY THROUGH 10PM TUESDAY NIGHT...

.DAYS TWO THROUGH SEVEN...XXXDAY THROUGH XXXDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

BUNKER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 high wind. Local standard time, as filed.

High Wind, South Central Oregon Coast

When
January 31, 3:00 PM PST
Where
South Central Oregon Coast forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Arago.

High Wind, South Central Oregon Coast

When
January 31, 6:00 PM PST to 9:00 PM PST
Where
South Central Oregon Coast forecast zone
Measured
41 kt (47 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Arago. Maximum recorded sustained wind was 46 mph at 31/1800 PST.

High Wind, South Central Oregon Coast

When
January 31, 9:00 PM PST
Where
South Central Oregon Coast forecast zone
Measured
69 kt (79 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Arago.

High Wind, South Central Oregon Coast

When
January 31, 11:00 PM PST
Where
South Central Oregon Coast forecast zone
Measured
67 kt (77 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Arago.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488925, 5488719, 5488926, 5488927.